Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 256, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 11, 2003, 5:02 AM CDT for Bowie County, Morris County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2003, 5:02 AM CDT (10:02 UTC)
- Expired
- Jun 11, 2003, 6:00 AM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Bowie County, TX, Morris County, TX
The radar
The Shreveport radar (KSHV), 130 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2842 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
614
WUUS54 KSHV 111002
SVRSHV
TXC037-343-111100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 AM CDT WED JUN 11 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
MORRIS COUNTY IN NORTHEAST TEXAS
* UNTIL 600 AM CDT
* AT 459 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF
NAPLES...OR ABOUT 18 MILES NORTHEAST OF MOUNT PLEASANT...MOVING
SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DE KALB AT 520 AM CDT
NAPLES AND OMAHA AT 510 AM CDT
THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS TO 60 MPH. DO
NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
MORRIS COUNTY IN NORTHEAST TEXAS
UNTIL 600 AM CDT.
LAT...LON 3370 9468 3362 9445 3355 9436 3356 9427
3328 9460 3314 9467 3312 9480 3334 9473
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:30 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 11, 3:30 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 AM CDT WED JUN 11 2003 STORM SYSTEM ASSOCIATED WITH SHORTWAVE OVER NE OK WILL MOVE OFF TO THE EAST THIS MORNING. ADDITIONAL DEVELOPMENT BEHIND THE LINE SURROUNDS METROPLEX IN RESPONSE TO LOW LEVEL JET SHOWN ON PROFILER NETWORK. CHANCE POPS TODAY ALL ZONES. MADE ONLY MINOR ADJUSTMENTS TO PREVIOUS PACKAGE OTHERWISE. STILL EXPECTING TO BE IN SOMEWHAT OF A MOIST...WARM...HUMID... SOUTHERLY FLOW OF AN AIR MASS FOR NEXT SEVERAL DAYS...THUS POPS WILL BE RETAINED EVERYWHERE. STILL LOOKING FOR A WEAK UPPER LEVEL TROUGH TO DEVELOP OVER THE SOUTHERN PLAINS...BENEATH AN OVERALL RIDGE PATTERN THAT WILL DEVELOP OVER MUCH OF THE NATION. 17 SHV 88/73/90/73/91 43332 MLU 87/73/90/72/91 43332 TXK 87/72/90/72/91 54333 TYR 90/73/90/74/91 53332 LFK 91/75/90/74/91 42332 .SHV...NONE.
Hazardous weather outlook, Jun 10, 12:00 PM CDT, 17 hours 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS WEDNESDAY AND THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED TODAY THROUGH TONIGHT.
In the hours before
Local storm report, Jun 10, 11:31 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1131 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0814 PM TEXARKANA TX WIND DAMAGE
06/10/03 BOWIE TREE ON HOUSE. REPORTED BY
LAW ENFORCEMENT.
0814 PM TEXARKANA AR WIND DAMAGE
06/10/03 MILLER TREE ON HOUSE. REPORTED BY
LAW ENFORCEMENT.
0830 PM BRADLEY AR WIND DAMAGE
06/10/03 LAFAYETTE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0831 PM OGDEN AR WIND DAMAGE
06/10/03 LITTLE RIVER TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0840 PM STAMPS AR WIND DAMAGE
06/10/03 LAFAYETTE TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0840 PM 2 W MILLWOOD LAKE AR WIND DAMAGE
06/10/03 LITTLE RIVER TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
20Local storm report, Jun 11, 12:46 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1246 AM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM BEN LOMOND AR WIND DAMAGE
06/11/03 SEVIER TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0850 PM TOLLETTE AR WIND DAMAGE
06/11/03 HOWARD SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT.
0850 PM ROSSTON AR WIND DAMAGE
06/11/03 NEVADA TREES DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT.
0900 PM 2 W NASHVILLE AR WIND DAMAGE
06/11/03 HOWARD TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0910 PM PROVO AR WIND DAMAGE
06/11/03 SEVIER TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0915 PM PRESCOTT AR WIND DAMAGE
06/11/03 NEVADA TIN OFF OF A BARN ON CNTY
RD 28 ON S SIDE OF TOWN.
REPORTED BY LAW
ENFORCEMENT.
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 43 min |
| Jun 11, 1:31 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 59 min |
| Jun 11, 4:24 AM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River | 66 min |
| Jun 11, 4:36 AM CDT | Severe Thunderstorm Warning | SHV | Titus | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.